Effect of the Reynolds number on flow bifurcations and eddy genesis in a lid-driven sectorial cavity


Bilgil H., Gurcan F.

JAPAN JOURNAL OF INDUSTRIAL AND APPLIED MATHEMATICS, vol.33, no.2, pp.343-360, 2016 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 33 Issue: 2
  • Publication Date: 2016
  • Doi Number: 10.1007/s13160-016-0212-1
  • Title of Journal : JAPAN JOURNAL OF INDUSTRIAL AND APPLIED MATHEMATICS
  • Page Numbers: pp.343-360

Abstract

This paper presents the two-dimensional (2D) steady incompressible flow in a lid-driven sectorial cavity. In order to analyze the flow structures, the 2D Navier-Stokes equations are solved by using the finite element method. Different cases of the cavity aspect ratio A and three cases of the speed ratios of the upper and the lower lids are considered. The finite element formulation for the governing equations is adopted via the velocity-pressure formulation. By varying A for each S, the effect of the Reynolds number on the streamline patterns and their bifurcations are investigated in range . A comparison between the obtained results and some earlier studies is presented.